MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT BALLOON INFLATION DEVICE; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. ACCLARENT BALLOON INFLATION DEVICE; INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number BID30
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a healthcare professional, inside the sterile package of 15 acclarent se inflation devices (seid, 96375262) white residue was present.Additional event information received on 25-apr-2025 further clarified that the ¿white residue¿ is best described as ¿almost moisture in the package¿.There were no patient consequences as the devices were not clinically used.
 
Additional Manufacturer Narrative
Product complaint (b)(4) section e1: initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h4: the manufacturing date was not available at the time of reporting.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of fifteen products involved with the complaint and the associated manufacturer report numbers are 3005172759-2024-00040, 3005172759-2024-00041, 3005172759-2024-00042, 3005172759-2024-00043, 3005172759-2024-00044, 3005172759-2024-00045,3005172759-2024-00046, 3005172759-2024-00047, 3005172759-2024-00049,3005172759-2024-00050, 3005172759-2024-00051, 3005172759-2024-00052, 3005172759-2024-00053 and 3005172759-2024-00054.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d1, d4, d9, g3, g4, g6, h2, h3, and h11.The device catalog number was updated to bid30.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Updated sections on this med watch: b4, d4 (primary udi number).Complaint conclusion: as reported by a healthcare professional, inside the sterile package of 15 acclarent se inflation devices (seid, 96375262) white residue was present.Additional event information received on 25-apr-2025 further clarified that the white residue is best described as almost moisture in the package.There were no patient consequences as the devices were not clinically used.A total of twelve complaint devices were returned to atrion, only one was returned packaged inside a plastic bag.This device was visually inspected and small loose tyvek particulates were noted on the outside surface of the inflator.The particulates were found to be varying in size, using a tappi chart.The rest of the devices were returned inside their original unit cartons.One device had the tyvek lid removed.The unit cartons showed signs of severe transit damage.The eleven cartons were opened and the devices only contained one foam insert per unit carton.Further inspection revealed particulates on the screw plunger and impact marks from the screw plunger rubbing against the tyvek lids and trays.All of the eleven-unit cartons returned showed various degrees of scuffs, impact marks, wrinkles, dents, and crushed corners.A review of the device history records for the complaint lot: (96375262) revealed everything met the acceptance criteria at the time of manufacturing.All final assembly devices were sampled, inspected, and accepted under local work instructions.During production and inspection of the complaint lot, no observations for particulates were noted.Conclusion: atrion suspects the white fibrous particulate to be tyvek that had been scuffed from the tray lid during rough handling or transit.Tyvek is a biocompatible material safe for external human contact.The review of the returned devices and their packaging found damage to the trays and tyvek lids, correlating with scuffing caused by the plunger and clamps against the packaging.The damage was found on the packaging, as well as on the tray, the tyvek, and the device components themselves, in the form of rub marks where it made repeated contact with the tray lid and tyvek.The damage to the tyvek lid indicates that the screw plunger handle and the hose end clamp area of the inflator were driven into contact with the tyvek, creating the loose particulate.Therefore, the defect is a one-time incident, atypical for this product.As part of acclarent¿s quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ACCLARENT BALLOON INFLATION DEVICE
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19228980
Report Number3005172759-2024-00048
Device Sequence Number17850988
Product Code LRC
UDI-Device Identifier10705031063570
UDI-Public(01)10705031063570(11)230731(17)260731(10)96375262
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K052198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberBID30
Device Lot Number96375262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/13/2024
08/02/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/29/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown